Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 12, 2021, 6:30 PM EDT for Broward County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 6:30 PM EDT (22:30 UTC)
- Expired
- May 12, 2021, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
415
WWUS82 KMFL 122230
SPSMFL
Special Weather Statement
National Weather Service Miami FL
630 PM EDT Wed May 12 2021
FLZ067-068-071-072-168-172-122315-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
630 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 715 PM EDT...
* At 630 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
south of Loxahatchee NWR to Coral Springs to Weston. Movement was
east at 20 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach,
Delray Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill,
Weston and Coconut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2656 8001 2632 8002 2605 8008 2610 8049
2624 8043 2642 8043
TIME...MOT...LOC 2230Z 257DEG 18KT 2639 8036 2626 8026 2612 8039
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 12, 3:03 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 12, 3:03 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Miami FL 303 PM EDT Wed May 12 2021 ...Few Strong Storms With Heavy Rainfall Possible Eastern Areas Thursday... ...Increase Risk Of Rip Currents Late Weekend into Middle Of Next Week... .SHORT TERM... (Today through Thursday)... As an area of high pressure continues to move into the western Atlantic this afternoon, the east and west coast sea breezes have developed and continue to slowly push inland. Scattered showers and thunderstorms that have developed this afternoon over the interior could start pushing back towards the east coast with the mid level west southwesterly steering flow in place. With plenty of lower level moisture in place, heavy rainfall is a possibility with the stronger thunderstorms this afternoon. Most of the shower and thunderstorm activity will slowly diminish as the evening hours progress. On Thursday, the mid level ridge of high pressure will flatten out as a mid level trough moves into and amplifies over the eastern portion of the country. This will induce cyclogenesis over the Atlantic waters just to the east of Central Florida. As this area of low pressure strengthens and moves northeastward, it will drag the associated cold front southward towards the region. Winds on Thursday will shift to a south to southwesterly direction which will help to bring in additional lower level moisture as forecasted PWAT values will range between 1.8 and 2.0 inches which is near the maximum PWAT values for this time of year. Scattered to numerous showers and thunderstorms will develop out ahead of the front especially during the afternoon hours. With the abundance of moisture in place, this will allow for the potential for heavy rainfall to increase across the region with localized flooding possible in the low lying and poor drainage along the east coast. With instability increasing as 500mb temperatures fall to around -9C and a mid to upper level jet around 50 knots moves over the area, a stronger thunderstorm or two cannot be ruled out especially closer to the front over the Lake Okeechobee region and portions of the interior north of Alligator Alley. The primary hazards with the strongest storms will be the potential for localized flooding, small hail, and gusty winds. High temperatures on Thursday will rise into the upper 80s across the east coast metro areas to the lower 90s across the interior. .LONG TERM... (Thursday night through This Weekend)... The cold front will continue to move southward through South Florida Thursday night and should stall over the Florida Keys this weekend, as high pressure builds into the Southeastern United States from the Central United States. This will allow for a more a a north to northeast wind flow over South Florida on Friday before going more easterly this weekend and increasing to breezy conditions by late this week. This will keep some low level moisture in place over South Florida this weekend allowing for isolated to scattered showers along the east coast metro areas. The only exception to this is on Friday where there could still be a few thunderstorms due to the deeper moisture in place over South Florida especially over the eastern areas. (Early To Middle of Next Week)... High pressure will slowly shift eastward from the Southeastern United States into the Mid Atlantic States, as a broad low pressure develops along the old frontal boundary over the Florida Straits by middle of next week. This will keep the easterly wind flow in place along with the breezy to even windy conditions by middle of next week over South Florida. The deeper moisture will also increase over South Florida by middle of next week. Therefore, isolated showers and storms are possible for the early part of next week before increasing to more of a scattered coverage by middle of next week. Highs will be in the 80s over the east coast metro areas to around 90 over the west coast metro areas each day. Lows will be in the 60s over most areas except lower to mid 70s east coast metro areas and around 70 west coast metro areas each night. && .AVIATION(18Z TAFS)... Mainly VFR conditions will prevail throughout the forecast period. Scattered showers and thunderstorms are possible across the east coast terminals this afternoon. There could be periods of MVFR or even IFR in and around any shower or thunderstorm. Shower and thunderstorm activity will diminsh later this evening. At KAPF, winds will remain out of the southwest this afternoon. Winds will become light and variable later this evening across all terminals. && .MARINE... A light to moderate southeasterly flow will remain in place across the local waters for the rest of today before shifting to more of a south to southwesterly flow on Thursday. The winds will then swing to a more northerly direction Thursday night into Friday with the passage of a cold front, before going to more of a easterly direction this weekend. The wind speeds will also increasing to moderate to breezy conditions this weekend over South Florida waters. Showers and thunderstorms will be in the scattered to likely range on Thursday ahead of the front, before decreasing on Friday to slight to low end chance with the passage of the cold front. Isolated showers will continue for the Atlantic and Biscayne Bay waters this weekend on the easterly wind flow. Atlantic seas will remain at 2 feet or less through Thursday before increasing to 5 to 7 feet Friday into this weekend behind the cold front, due to a northeast swell. The Gulf Seas will remain at 3 feet or less late this week into this weekend. Therefore, more likely hazardous marine conditions are possible this weekend in the Atlantic waters. The threat of rip currents will also increase along the east coast beaches of South Florida this weekend into next week due to the northeast swells and the increase northeast to east wind speeds. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 90 74 86 / 40 60 30 50 West Kendall 75 92 73 88 / 40 50 20 50 Opa-Locka 76 90 73 87 / 40 60 30 50 Homestead 74 90 72 86 / 40 40 20 50 Fort Lauderdale 76 89 74 85 / 40 60 40 50 N Ft Lauderdale 75 88 73 84 / 40 60 40 50 Pembroke Pines 76 90 73 86 / 40 60 30 50 West Palm Beach 74 88 72 84 / 40 60 40 50 Boca Raton 75 89 73 85 / 40 60 40 50 Naples 75 89 72 89 / 20 30 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...CWC Thursday Night through Wednesday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 12, 6:21 PM EDT, 9 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 621 PM EDT Wed May 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 131030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 621 PM EDT Wed May 12 2021 ...Thunderstorms possible through the Evening Hours... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Thunderstorms are possible through this evening across the interior and east coast metro areas. The main hazards are gusty wind, lightning, and urban flooding. Wind: thunderstorm wind gusts up to 50 mph are possible. Flooding: Localized urban flooding is possible across the east coast metro areas. Waterspouts: An isolated waterspout is possible over Lake Okeechobee. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Heavy rain is possible on Thursday into Friday which could result in flooding concerns. Keep up with forecast changes. Hazardous marine and beach conditions are possible later this week into this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 12, 6:23 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Miami FL 623 PM EDT Wed May 12 2021 FLZ067-122315- Inland Palm Beach County FL- 623 PM EDT Wed May 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 715 PM EDT... * At 623 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 11 miles west of Loxahatchee NWR, or 13 miles southeast of Belle Glade, moving east at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... West Palm Beach, Wellington, Belle Glade, Royal Palm Beach, Loxahatchee NWR, Loxahatchee Groves, Lion Country Safari Park, The Acreage and Belle Glade Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2648 8067 2665 8070 2681 8021 2646 8021 TIME...MOT...LOC 2223Z 259DEG 13KT 2657 8051 13
Special weather statement, May 12, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
630 PM EDT Wed May 12 2021
FLZ067-068-071-072-168-172-122315-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
630 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 715 PM EDT...
* At 630 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
south of Loxahatchee NWR to Coral Springs to Weston. Movement was
east at 20 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach,
Delray Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill,
Weston and Coconut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2656 8001 2632 8002 2605 8008 2610 8049
2624 8043 2642 8043
TIME...MOT...LOC 2230Z 257DEG 18KT 2639 8036 2626 8026 2612 8039
13The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| May 12, 7:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.